Ranitidine Tablets for Acid Reflux. Will They Make My Tinnitus Worse?

Discussion in 'Support' started by Miss Reflux, Sep 24, 2016.

tinnitus forum
    1. Miss Reflux

      Miss Reflux Member

      Tinnitus Since:
      August 2009
      Cause of Tinnitus:
      Unknown.
      Hi all,
      I've had tinnitus since August 2009, cause unknown
      I am now suffering with acid reflux and am very nervous about taking new meds. The reason is...I was given tablets for acid reflux in 2014 and they increased my tinnitus volume. It was soooo loud. Double my usual tinnitus infact!
      Doctor has just prescribed Ranitidine 150mg tablets. My questions are: does anyone have any experience of taking these and if so did they have any impact on your tinnitus?
      Thank you.
       
    2. michaelbio

      michaelbio Member Benefactor

      Location:
      Long Island, New York
      Tinnitus Since:
      Teenager
      I have taken Prevacid and it didn't notice much affect on my tinnitus, but I wasn't sure either so I stopped taking it. I do have inflammation in my esophagus, when I went to get my endoscopy in August. I was prescribed protonix, but hadn't taken it, in fear it could mess with my ears. Now, I just eat less and try not to eat ever in the evening, and it definitely helps. I take chewable tums which help when I need, but probably not very effective long term.

      I don't blame you for being cautious. I'm not sure, but I would do a simple search and see if you find a credible source stating it is ototoxic.
       
    3. fedup

      fedup Member

      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      Infection and earphone use
      I take Renitidine twice a day for reflux. Doesn't seem to have any negative effect on my T but I suppose we are all different.
      Best wishes
       
    4. MrBonk

      MrBonk Member

      Location:
      Winchester, Oregon
      Tinnitus Since:
      05/2016
      Cause of Tinnitus:
      ETD/Insane sinus congestion/TMJ/mold allergy/dog bark??????
      I've taken randitine and omeprazole without any issues with my T so far.
      I only take them when my AR is at it's worse. Most of the time I take nothing or use Tums.
       
    5. Kim K

      Kim K Member

      Tinnitus Since:
      1/2006
      Cause of Tinnitus:
      Unknown
      My tinnitus is usually only noticeable at night and started about ten years ago when I tried to take aspirin. I stopped taking it, but the ringing didn't go away.

      Two days ago I started taking Zantac twice a day for my acid reflux since once a day wasn't working. Woke up both nights with really high pitched ringing. Even turning on the tv didn't help. They're still ringing now, so I won't be taking it again.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.